Hail, Jewell
- When
- August 25, 7:40 AM CST
- Where
- Jewell County, Jewell
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.667, -98.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Aug 25, 2:00 AM CST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 300 AM CDT WED AUG 25 2004 .DISCUSSION...CONVECTION ONCE AGAIN MAKING ITS WAY THROUGH FORECAST AREA EARLY THIS MORNING. ADDITIONAL CONVECTION DEVELOPING TO THE WEST OF FORECAST AREA. WILL HAVE TO HAVE SOME POPS AT LEAST THROUGH PART OF THE MORNING TO COVER THIS. EXPECT THERE TO BE CLEARING EARLY TODAY AND WITH A GOOD AMOUNT OF SUN TEMPERATURES WILL WARM WELL TODAY. SURFACE TROUGH CONTINUES TO SIT OVER THE AREA TODAY AND TONIGHT BEFORE FINALLY MOVING EAST ON THURSDAY. WITH SOME LINGERING MOISTURE YET THIS AFTERNOON AND EVENING ISOLATED THUNDERSTORMS COULD DEVELOP ALONG THIS TROUGH IN THE EASTERN PART OF THE FORECAST AREA. A WEAK SHORT WAVE MOVES THROUGH THE PLAINS ON THURSDAY. EVEN THOUGH THE SURFACE FRONT IS IN THE VICINITY WILL LEAVE THE FORECAST DRY. EVEN THE USUALLY WET GFS IS FAIRLY DRY AND FEEL THAT THE LOWER LAYERS WILL BE DRY ENOUGH THAT THERE WILL NOT BE PRECIPITATION. AN UPPER LEVEL TROUGH MOVES ONTO THE WEST COAST...PROGRESSING ACROSS THE ROCKIES AND MOVING INTO THE PLAINS. AHEAD OF THE TROUGH A COUPLE OF SHORT WAVES MOVE INTO THE PLAINS FRIDAY AND SATURDAY. A SURFACE LOW PRESSURE SYSTEM DEVELOPS IN THE SOUTHERN PLAINS WITH HIGH PRESSURE IN THE NORTHERN PLAINS. A FAIRLY STRONG EAST/NORTHEAST SURFACE GRADIENT SETS UP STARTING THURSDAY NIGHT. WITH THE UPSLOPE...ENOUGH MOISTURE AND UPPER LEVEL SUPPORT EXPECT THAT THERE WILL BE SHOWERS AND THUNDERSTORMS MUCH OF THE DAY. TEMPERATURES WILL ALSO BE COOLER DUE TO THE CLOUDS AND NORTHEAST WINDS. THE HIGH PRESSURE TO THE NORTH WILL SINK SOUTHWARD SATURDAY AND SUNDAY. THIS WILL KEEP TEMPERATURES DOWN MOSTLY FOR SATURDAY...BUT TO A LESSER EXTENT ON SUNDAY. EARLY NEXT WEEK A BROAD RIDGE BUILDS BACK UP IN THE WESTERN U.S. THIS WILL BRING A WARMING TREND AFTER THE COOL WEEKEND. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && JCB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 510 AM CDT WED AUG 25 2004 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-261200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 510 AM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS TODAY. EARLY THIS MORNING THE MAIN THREAT WILL BE ISOLATED LARGE HAIL. SCATTERED THUNDERSTORMS WILL SPREAD INTO THE AREA FROM THE WEST. BY MID MORNING THUNDERSTORMS WILL DIMINISH. ISOLATED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON TO THE EAST OF A LINE FROM ORD TO HEBRON. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FRIDAY AFTERNOON THROUGH SATURDAY MORNING. AT THIS TIME...IT APPEARS THE BEST CHANCE FOR SEVERE WEATHER WOULD OCCUR NEAR OR SOUTH OF THE NEBRASKA KANSAS BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. JCB
The Grand Island radar (KUEX), 77 km away, was scanning. The volume nearest the first event began at 13:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413271.